Flood, South Central Oregon Coast
- When
- December 28, 9:15 PM PST to December 31, 11:59 PM PST
- Where
- South Central Oregon Coast forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 45.467, -120.200
Coquille River at Coquille.
85 feet at 31/1000 PST, and fell below flood stage at 03/1230 PST in January 2006. A Flood Warning was issued for the area at 29/1845 PST, and cancelled at 03/1520 PST in January 2006.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFR wrote it up.
The Coquille River at Coquille exceeded flood stage (21.0 feet) at 28/2115 PST, crested at 22.85 feet at 31/1000 PST, and fell below flood stage at 03/1230 PST in January 2006. A Flood Warning was issued for the area at 29/1845 PST, and cancelled at 03/1520 PST in January 2006.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 28, 9:13 PM PST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
913 PM PST WED DEC 28 2005
.DISCUSSION...PRECIP TAPERING OFF OVER THE REGION TO WIDELY
SCATTERED SHOWERS. A SHORT WAVE OFF THE COAST WILL MOVE IN OVER
NIGHT ASSOCIATED WITH SOME WEAK OVERUNNING WHICH MAY SQUEEZE OUT A
FEW SHOWERS OVERNIGHT. SO...AM TRIMMING SOME POPS IN THE OVERNIGHT
FORECAST. PARTIAL CLEARING FOR THE NEXT SEVERAL HOURS SHOULD ALLOW
SOME VALLEY FOG TO FOR SO HAVE ADDED THAT TO THE GRIDS AS WELL.
FLOODING CONCERNS CONTINUE...WITH HEAVY RAIN ON SNOW EXPECTED THURS
NIGHT INTO FRIDAY MORNING. SOME RIVERS MAY AGAIN BOUNCE BACK TO
FLOOD STAGE AFTER GOING DOWN TONIGHT THROUGH THURSDAY. NEXT STORM IS
COMING. WILL GO AHEAD AND UPGRADE THE HIGH WIND WATCH AT THE COAST
TO A WARNING AT THIS TIME...AND ALSO ISSUE A WIND ADVISORY FOR THE
WEED AREA.
.PREVIOUS DISCUSSION...A WEAK RIDGE WILL BUILD IN BUT WITH CONTINUED
ONSHORE FLOW..THERE WILL CONTINUE TO BE LIGHT SCATTERED SHOWER
ACTIVITY OVER THE FORECAST AREA ESPECIALLY FOR AREAS WEST OF THE
CASCADES. THEN...LATE THURSDAY NIGHT...ANOTHER STRONG FRONTAL SYSTEM
WILL APPROACH BRINGING ADDITIONAL RAIN AND SNOW TO THE AREA.
INITIALLY A WARM FRONT WILL PASS OVER THE FORECAST AREA...FOLLOWED
BY A COLD FRONT ON FRIDAY. AHEAD OF THIS FRONTAL SYSTEM STRONG AND
GUSTY WINDS ARE EXPECTED ALONG THE COAST THURSDAY EVENING INTO FRIDAY
AFTERNOON. IN ADDITION STRONG WINDS ARE EXPECTED IN THE SHASTA VALLEY
FRIDAY MORNING THROUGH AFTERNOON. SNOW LEVELS WILL RISE AHEAD OF THIS
SYSTEM TO AROUND 6000 FEET OR HIGHER. THE FRONT WILL BRING RAIN MIXED
WITH SNOW IN THE HIGHER ELEVATIONS LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON. RAINFALL IS EXPECTED TO BE HEAVY AT TIMES ESPECIALLY FOR
COASTAL LOCATIONS AND OVER HIGHER TERRAIN. PRECIPITATION WILL
CONTINUE INTO FRIDAY EVENING WITH SNOW LEVELS LOWERING TO THE 5000
FOOT LEVEL.
EXTENDED DISCUSSION...SATURDAY THROUGH MONDAY...THE AREA WILL
EXPERIENCE ADDITION PRECIPITATION AS TWO ADDITIONAL FRONTAL
DISTURBANCES PASS OVER THE REGION. THEN MONDAY NIGHT THROUGH
TUESDAY...MODELS ARE INDICATING THAT THERE WILL BE A SHORT BREAK IN
THE WET PATTERN WITH A WEAK RIDGE BUILDING INTO THE REGION. THIS WILL
BRING FAIR WEATHER BUT COOLER CONDITIONS. THEN FOR THE END OF THE
WEEK...WE TRANSITION BACK TO A WET PATTERN AS ANOTHER STRONG LOW
PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST.
&&
.AVIATION...PARTIAL CLEARING TONIGHT SHOULD RESULT IN AREAS OF IFR
FOG IN VALLEYS AFTER MIDNIGHT THROUGH EARLY THURS. CONDITIONS THURS
AFTN THRU EVE SHOULD BE MAINLY VFR AS NEXT STORM APPROACHES WITH
INCREASING SOUTH WINDS.
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA
BORDER 0-60 NM.
FLOOD WARNING IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE
THROUGH EARLY THURSDAY MORNING
FLOOD WARNING REMAINS IN EFFECT FOR THE SOUTH FORK OF THE
COQUILLE RIVER AT MYRTLE POINT THROUGH TONIGHT
FLOOD WARNING IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD
BEACH THROUGH THURSDAY
HIGH WIND WARNING IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT
ST GEORGE CA 0-60 NM.
FLOOD WARNING IN EFFECT FOR THE KLAMATH RIVER AT SEIAD VALLEY
THROUGH EARLY THURSDAY MORNING
FLOOD WARNING IN EFFECT FOR THE SCOTT RIVER AT FORT JONES
THROUGH TONIGHT
&&
STAVISH
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 151 PM PST WED DEC 28 2005 ORZ029-291430- KLAMATH BASIN- 151 PM PST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE COUNTIES. FOR DETAILS SEE FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE COUNTIES THROUGH THURSDAY. FOR DETAILS SEE FLOOD STATEMENT. ORZ021-022-024-291430- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 151 PM PST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE THROUGH EARLY THURSDAY MORNING. A FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS THROUGH THIS EVENING. FOR DETAILS SEE FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080-DDHHMM WESTERN SISKIYOU COUNTY- .DAY ONE...TODAY FLOOD WARNING IS IN EFFECT FOR THE KLAMATH RIVER AT THE SEIAD VALLEY THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT FOR THE SCOTT RIVER AT FORT JONES THROUGH EARLY THURSDAY MORNING. FOR DETAILS SEE FLOOD STATEMENT. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ORR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
502 PM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HEAVY RAIN 1 N HAPPY CAMP 41.80N 123.38W
12/28/2005 2.67 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 4 PM.
0459 PM HEAVY RAIN 1 N COOS BAY 43.37N 124.22W
12/28/2005 2.19 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 4 PM.
0500 PM HEAVY RAIN N MURPHY 42.35N 123.33W
12/28/2005 2.52 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 430 PM.
0501 PM HEAVY RAIN 5 N CANYONVILLE 43.01N 123.30W
12/28/2005 1.30 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 430 PM.
0502 PM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/28/2005 3.00 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 430 PM.
&&
ORRThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Coquille River at Coquille.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482300.